Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2006, 12:43 AM CDT for Terrell County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2006, 12:43 AM CDT (05:43 UTC)
- Expired
- Jun 17, 2006, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 204 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:02 AM CDT | TSTM WND DMG | Sanderson, TX | ROOF BLOWN OFF COUNTY STORAGE FACILITY. |
| Jun 17, 1:02 AM CDT | TSTM WND DMG | Sanderson, TX | ROOF BLOWN OFF COUNTY STORAGE FACILITY IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 170543
SVRMAF
TXC443-170645-
/O.NEW.KMAF.SV.W.0182.060617T0543Z-060617T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1243 AM CDT SAT JUN 17 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 145 AM CDT
* AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF SANDERSON...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SANDERSON...
DRYDEN...
U.S. HIGHWAY 90...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3027 10256 3008 10257 2987 10232 2987 10186
3030 10197
$$1 follow-up statement
000
WWUS54 KMAF 170603
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 AM CDT SAT JUN 17 2006
TXC443-170645-
/O.CON.KMAF.SV.W.0182.000000T0000Z-060617T0645Z/
TERRELL TX-
102 AM CDT SAT JUN 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN TERRELL COUNTY...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES SOUTH OF SANDERSON...MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
SANDERSON...AND DRYDEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3027 10256 3008 10257 2987 10232 2987 10186
3030 10197
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:50 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jun 16, 5:50 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT FRI JUN 16 2006
.UPDATE...
UPDATING FORECAST TO INCLUDE ISSUANCE OF SEVERE THUNDERSTORM WATCH
NUMBER 494 UNTIL 2 AM CDT FOR EASTERN PORTIONS OF THE FORECAST
AREA PRIMARILY ALONG AND EAST OF A LAMESA...TO ODESSA...TO FORT
STOCKTON LINE...INCLUDING THE MIDLAND/ODESSA METRO AREAS. THE
PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE LIKELY.
&&
.PREV DISCUSSION... (ISSUED 219 PM CDT FRI JUN 16 2006)
SHORT TERM...
POTENT UPPER TROUGH AXIS NOW LOCATED IN CENTRAL COLORADO AND
NORTHERN NEW MEXICO AS PER WATER VAPOR IMAGERY AND CURRENT
MESOANALYSIS. THIS VIGOROUS SYSTEM WILL BE RESPONSIBLE FOR
NUMEROUS WEATHER THREATS THAT WILL CONTINUE INTO EARLY THIS
EVENING. AHEAD OF THE SYSTEM...A SHARPENING DRYLINE HAS DEVELOPED
FROM A HALFWAY TO MENTONE TO PECOS LINE AT 16/1700Z. SOUTHEASTERLY
WINDS AHEAD OF IT HAVE NOTICEABLY INCREASED SURFACE DEWPOINTS
ACROSS THE AREA WITH VALUES APPROACHING THE MID 60S IN MANY AREAS
ACROSS THE PERMIAN BASIN. THE SURFACE WINDS HOWEVER...HAVE
DECREASED SLIGHTLY IN STRENGTH AHEAD OF THE DRYLINE AS THE LLJ HAS
WEAKENED SOMEWHAT /PER THE JAYTON PROFILER/ WHILE THE PBL HAS
INCREASED IN HEIGHT. STEEPENING LAPSE RATES BY LATE AFTERNOON
COMBINED WITH THIS ESTABLISHED THETA-E RIDGE SHOULD ENHANCE THE
SEVERE THUNDERSTORM THREAT ACROSS THE CENTRAL AND EASTERN BASIN
AND ROLLING PLAINS LATER THIS AFTERNOON. 16/1200Z KMAF SOUNDING
INDICATES EXTRAORDINARY INSTABILITY /CAPE ABOVE THE LEVEL OF FREE
CONVECTION NEAR 5000 J/KG/ WHICH COULD BE REALIZED GIVEN THE
CURRENT EXPECTATIONS FOR MAXIMUM HEATING...HOWEVER THERE IS A
LARGE CAP /5 DEGREE/ THAT WILL NEED TO BE OVERCOME AT KMAF BEFORE
THE INSTABILITY CAN BE REALIZED. THE BIG QUESTION IS HOW FAR THE
DRYLINE MIXES EASTWARD BEFORE CONVECTIVE INITIATION CAN TAKE
PLACE.
CURRENT FORECAST PACKAGE IN THE GRIDS LOOKS ON TRACK AND WILL NOT
ADJUST IT MUCH. THE MAIN THREAT WILL LIKELY REMAIN ACROSS THE
CENTRAL AND EASTERN PERMIAN BASIN AS WELL AS THE WESTERN ROLLING
PLAINS. WHILE THE FREEZING LEVEL REMAINS HIGH ACCORDING TO THE
LATEST SOUNDING FROM KMAF...THE LARGE CAPE VALUES IN THE REGION OF
GREATEST POTENTIAL FOR HAIL GROWTH WILL SUPPORT LARGE STONES IF
CONVECTION INITIATES. THEREFORE...ANY MELTING THAT MAY OCCUR SHOULD
NOT REDUCE THE HAIL THREAT BELOW SEVERE CRITERIA GIVEN THE LIMITED
MID-LEVEL MOISTURE CONTENT AS PER WATER VAPOR IMAGERY. IN
ADDITION...STRONG WINDS ARE A POSSIBILITY AS 700-500 MB DIFFERENTIAL
THETA-E VALUES SHOW THE POTENTIAL FOR STRONG DOWNBURST WINDS. DEEP
LAYER SHEAR VALUES INDICATE THAT SUPERCELLS MAY INITIALLY FORM ALONG
THE DRYLINE PROVIDED CONVECTIVE INITIATION TAKES PLACE WHILE LATER
DEVELOPING INTO A BROKEN LINE BEFORE EXITING THE CWA LATER THIS
EVENING. AROUND 17/1200Z...A COLD FRONT SHOULD BE MAKING ITS WAY
THROUGH THE BASIN. DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION
WITH THE FRONT INITIALLY. ADDITIONALLY...NO RELIEF FROM THE HOT
TEMPERATURES ARE EXPECTED. ABOUT THE ONLY THING OF SIGNIFICANCE
WILL BE A WIND SHIFT TO THE NORTH BY MORNING.
MEANWHILE...BEHIND THE DRYLINE...RELATIVE HUMIDITY VALUES HAVE
DROPPED BELOW 15 PERCENT ACROSS SOUTHEAST NEW MEXICO SOUTHWARD
ACROSS THE GUADALUPE MOUNTAIN CHAIN AND INTO THE TRANS PECOS.
PRECIPITATION CHANCES HERE HAVE BEEN ERASED. RED FLAG CRITERIA HAS
ALREADY BEEN REACHED ACROSS MUCH OF THE HIGHLIGHTED AREA INDICATED
BY THE RED FLAG WARNING CURRENTLY IN EFFECT /LBBRFWMAF/.
OVERNIGHT...THE DECOUPLING OF THE PBL WILL RESULT IN A WESTWARD
SHIFT OF THE DRYLINE. EXPECT RH RECOVERIES TO BE FAIR TO GOOD
ACROSS THE PERMIAN BASIN AND WORSE ACROSS THE PLAINS OF SOUTHEASTERN
NEW MEXICO SOUTHWARD THROUGH THE MARFA PLATEAU.
LONG TERM...
BOTH THE NAM AND GFS ARE IN DECENT AGREEMENT IN MOVING THE UPPER
LEVEL TROUGH ACROSS OUR CWA ON SATURDAY...INTO THE EASTERN HALF OF
TEXAS BY SUNDAY MORNING. AN ASSOCIATED SURFACE BOUNDARY...WEAK
FRONT...IS EXPECTED TO EASE INTO THE AREA ON SATURDAY...BECOMING
QUASI-STATIONARY FROM THE ROLLING PLAINS ACROSS THE CENTRAL PERMIAN
BASIN AND INTO THE LOWER TRANS PECOS REGION.
NO REAL RELIEF IS EXPECTED FROM THE HEAT DUE TO THIS WEAK FRONTAL
BOUNDARY. HOWEVER...THE BOUNDARY SHOULD SERVE AS THE FOCUS FOR
CONVECTIVE INITIATION ON SATURDAY AFTERNOON AND EVENING. ON
SATURDAY...THE BEST INSTABILITY WILL BE OVER THE NORTHEAST PORTIONS
OF THE TEXAS PERMIAN BASIN...WHERE CAPE VALUES ARE EXPECTED TO BE IN
THE 2500 J/KG RANGE BY AFTERNOON. WHILE SPEED SHEAR DOES NOT LOOK
TERRIBLY IMPRESSIVE FOR SATURDAY...THE SURFACE BOUNDARY WILL AID IN
BACKING WINDS AND INCREASING SR HELICITY VALUES. HOWEVER WOULD
EXPECT THAT THE PRIMARY THREAT WILL REMAIN AS HAIL AND DAMAGING
WINDS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP.
BOTH THE NAM AND THE GFS SHOW THE SURFACE BOUNDARY PUSHING SOUTHWARD
SATURDAY AFTERNOON INTO THE LOWER TRANS PECOS AND STOCKTON PLATEAU
REGION BY EVENING. THIS SEEMS REASONABLE BASED ON THE EXPECTATION
THAT DEVELOPING THUNDERSTORMS DURING THE EARLY AFTERNOON OVER THE
NORTHEAST CWA WILL PROVIDE AN EXTRA PUSH FROM THE NORTH.
THUS...HAVE ADJUSTED THE BEST SATURDAY EVENING RAIN CHANCES
SLIGHTLY FARTHER SOUTH INTO THE SOUTHEAST PORTIONS OF THE CWA.
WHILE THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
ELSEWHERE OVER THE PERMIAN BASIN...SLIGHTLY LESS LOW LEVEL
MOISTURE AND LACK OF A FOCUS COULD BE ENOUGH HELP INHIBIT SHOWERS
AND THUNDERSTORMS FROM DEVELOPING TOO FAR WESTWARD.
AS THE SURFACE BOUNDARY BECOMES MORE DIFFUSE ON SUNDAY...THE UPPER
TROUGH SLIDES TO THE EAST...AND THE UPPER RIDGE TAKES HOLD AGAIN TO
THE WEST...RAIN CHANCES SHOULD DIMINISH SUNDAY THROUGH TUESDAY
ACROSS THE CWA. ZONAL UPPER FLOW IN THE NORTHERN AND CENTRAL PLAINS
TOWARDS BY TUESDAY OF NEXT WEEK SHOULD RESULT IN A LEE SURFACE
TROUGH STRENGTHENING TUESDAY INTO WEDNESDAY EAST OF THE ROCKIES.
THIS SHOULD AID LOW LEVEL MOISTURE RETURN AGAINST THE MOUNTAINS BY
MID WEEK AND SLIGHTLY INCREASED RAIN CHANCES FOR THE DAVIS
MOUNTAINS.
FIRE WEATHER...
EXPECTED RED FLAG CONDITIONS OVER THE GUADALUPE MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...AND THE DAVIS MOUNTAINS HAVE
VERIFIED AS THE DRYLINE HAS MIXED EASTWARD INTO THE SOUTH PLAINS
AND TEXAS PERMIAN BASIN. EXPECTATIONS ARE THAT THESE CONDITIONS WILL
PERSIST THROUGH 10 PM CDT TONIGHT. THUS...WILL CONTINUE WITH THE
RED FLAG WARNING THIS EVENING. PRIMARY INDICATIONS ARE THAT 20
FOOT WINDS WILL BE TOO WEAK OVER THE NEXT SEVERAL DAYS TO WARRANT
CRITICAL FIRE WEATHER CONDITIONS BEING REALIZED...THUS HAVE NOT
EXTENDED ANY FIRE WEATHER WATCHES INTO THE WEEKEND OR EARLY NEXT
WEEK.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
13/99Hazardous weather outlook, Jun 16, 1:53 PM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CDT FRI JUN 16 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 153 PM CDT FRI JUN 16 2006 /1253 PM MDT FRI JUN 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF THE PERMIAN BASIN AND WESTERN ROLLING PLAINS OF WEST TEXAS EAST OF A SEMINOLE...ODESSA...TO FORT STOCKTON LINE. THE STRONGEST OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS IN EXCESS OF 70 MPH. DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ALSO WILL ACCOMPANY THESE STORMS. WEST OF THE DRYLINE...ACROSS SOUTHEASTERN NEW MEXICO SOUTHWARD TO THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS...AND DAVIS MOUNTAINS... THE COMBINATION OF GUSTY WEST WINDS...A DRY AND HOT AIRMASS...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CONDITIONS FAVORING EXPLOSIVE FIRE GROWTH AND SPREAD THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING OVER PORTIONS OF THE WESTERN LOW ROLLING PLAINS... EASTERN PERMIAN BASIN...AND LOWER TRANS PECOS REGION OF WEST TEXAS. THIS SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A GAIL...MIDKIFF...SANDERSON LINE. HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 16, 6:48 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT FRI JUN 16 2006 TXZ051-052-063-170045- HOWARD-MARTIN-GLASSCOCK- 648 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN MARTIN...HOWARD AND NORTHWESTERN GLASSCOCK COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF LOMAX AT 648 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM IS PRODUCING FREQUENT...DANGEROUS LIGHTNING AND COULD BE PRODUCING WINDS AROUND 50 MPH. RESIDENTS IN LOMAX...LEES...STANTON...AND BIG SPRING NEED TO BE AWARE OF THIS STORM AND THE DANGERS IT POSES. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
Local storm report, Jun 16, 7:13 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST BIG SPRING 32.25N 101.48W
06/16/2006 M58.00 MPH HOWARD TX ASOS
50 KT WIND GUST REPORTED BY BIG SPRING ASOS
0713 PM HAIL BIG BEND RANCH STATE PA 29.47N 103.95W
06/16/2006 E0.88 INCH PRESIDIO TX PUBLIC
NICKEL SIZED HAIL REPORTED BY PUBLIC IN BIG SPRING
&&
MUELLERLocal storm report, Jun 16, 7:14 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL BIG SPRING 32.25N 101.48W
06/16/2006 E0.88 INCH HOWARD TX PUBLIC
NICKEL SIZED HAIL REPORTED BY PUBLIC IN BIG SPRING
&&
MUELLERLocal storm report, Jun 16, 7:24 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM LIGHTNING BIG SPRING 32.25N 101.48W
06/16/2006 HOWARD TX PUBLIC
HOUSE FIRE DUE TO LIGHTNING...FD EN ROUTE
0715 PM LIGHTNING 11 SSE MIDLAND 31.85N 102.01W
06/16/2006 MIDLAND TX AMATEUR RADIO
GRASS FIRE DUE TO LIGHTNING...FD ON SITE.
0715 PM HAIL 11 SSE MIDLAND 31.85N 102.01W
06/16/2006 E0.88 INCH MIDLAND TX AMATEUR RADIO
PENNY TO NICKEL SIZED HAIL REPORTED BY AMATEUR RADIO
OPERATOR.
&&
MUELLERLocal storm report, Jun 16, 8:32 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
832 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST SNYDER 32.71N 100.92W
06/16/2006 M75.00 MPH SCURRY TX ASOS
SNYDER ASOS REPORTED 65 KT WIND GUST.
0806 PM TSTM WND DMG SNYDER 32.71N 100.92W
06/16/2006 SCURRY TX TRAINED SPOTTER
OUTDOOR LOUD SPEAKERS DAMAGED...HAIL DAMAGE TO
AIRCRAFT...ONE TIED-DOWN AIRPLANE WAS MOVED ACROSS
ASPHALT BY STRONG WINDS.
0810 PM HAIL SNYDER 32.71N 100.92W
06/16/2006 E1.00 INCH SCURRY TX PUBLIC
QUARTER SIZED HAIL FALLING CURRENTLY IN SNYDER
0810 PM HAIL SNYDER 32.71N 100.92W
06/16/2006 E0.75 INCH SCURRY TX PUBLIC
PENNY SIZED HAIL REPORTED BY PUBLIC IN SNYDER
0811 PM HAIL SNYDER 32.71N 100.92W
06/16/2006 E0.25 INCH SCURRY TX AMATEUR RADIO
PEA SIZED HAIL REPORTED AT AIRPORT...AND ELECTRICITY OUT
0813 PM TSTM WND GST 9 NW DERMOTT 32.95N 101.13W
06/16/2006 E70.00 MPH SCURRY TX TRAINED SPOTTER
&&
MUELLERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:02 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 58 min |
| Jun 16, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 66 min |
| Jun 16, 8:06 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 54 min |
| Jun 16, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 55 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 61 min |
| Jun 16, 10:09 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 66 min |
| Jun 16, 11:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| Jun 17, 1:43 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Jun 17, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 56 min |
| Jun 17, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 62 min |
| Jun 17, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.